A Large Wiener Sausage from Crumbs.

Omer Angel (Weizmann Institute of Science)
Itai Benjamini (Weizmann Institute of Science)
Yuval Peres (University of California, Berkeley)


Let $B(t)$ denote Brownian motion in $R^d$. It is a classical fact that for any Borel set $A$ in $R^d$, the volume $V_1(A)$ of the Wiener sausage $B[0,1]+A$ has nonzero expectation iff $A$ is nonpolar. We show that for any nonpolar $A$, the random variable $V_1(A)$ is unbounded.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 67-71

Publication Date: April 24, 2000

DOI: 10.1214/ECP.v5-1019


  1. I. Benjamini, R. Pemantle and Y. Peres (1995), Martin capacity for Markov chains. Ann. Probab. 23, 1332-1346. Math. Review 99g:60098
  2. K. Ito and H. P. McKean (1974), Diffusion Processes and Their Sample Paths, Second printing. Springer-Verlag. Math. Review 49 #9963
  3. F. Spitzer (1964), Electrostatic capacity, heat flow, and Brownian motion. Z. Wahrschein. Verw. Gebiete 3, 110--121. Math. Review 30 #2562
  4. A. S. Sznitman (1998), Brownian motion, Obstacles and Random Media. Springer Monographs in Mathematics. Springer-Verlag, Berlin. Math. Review 1 717 054

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.